Hail, Saguache
- When
- June 9, 2:30 PM MST to 2:35 PM MST
- Where
- Saguache County, Center
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.750, -106.100
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 9, 1:15 PM MST, 1 hour 15 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 215 PM MDT SAT JUN 9 2001 ...THUNDERSTORMS THIS EVENING MAIN CONCERN... UPPER SHORTWAVE IS TRIGGERING A FEW THUNDERSTORMS ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS OF OUR CWA AT THIS HOUR. SO FAR...NOTHING TOO STRONG. STORMS TO THE NORTH...ACROSS BOUS CWA ...CLOSER TO SHORTWAVE...ARE PACKING A LOT MORE PUNCH. STORMS IN OUR AREA ARE SUFFERING THE EFFECTS OF A WARMING/DRYING AIRMASS ALOFT...AND TO A LESSER EXTENT AT THE SURFACE. ALSO...SHEAR VALUES ARE GOING DOWN...MAKING THE ENVIRONMENT LESS AND LESS FAVORABLE FOR STRONG OR SEVERE STORMS. STORMS OUT THE WINDOW APPEAR TO PULSE UP DRAMATICALLY...BUT THEN SHEAR APART RAPIDLY AS THEY INTERACT WITH DRY WEST WINDS ALOFT. DUE TO THE DRIER AIR...CLOUD BASES ON STORMS TODAY ARE RUNNING HIGHER THAN IN PREVIOUS DAYS...AND AIR PARCELS ARE BEING FORCED TO RISE HIGHER TO BECOME HIGHLY BUOYANT. CONSEQUENTLY...ITS BEEN HARD TO GET ANYTHING GOING ON THE PLAINS THUS FAR. WERE NOT OUT OF THE WOODS...YET...HOWEVER. AS THE SHORTWAVE MARCHING ACROSS THE MOUNTAINS MOVES ONTO THE PLAINS SHORTLY...THIS MAY BE MORE THAN ENOUGH TRIGGER TO GET A FEW STRONG OR SEVERE STORMS GOING. THERE IS PLENTY OF CAPE TO WORK WITH...AND WITH THE RIGHT TRIGGER...THINGS COULD GET GOING. OVER THE NEXT FEW DAYS...THROUGH PROBABLY TUESDAY...A GENERALLY DRY AND WARM AIRMASS SHOULD OVERSPREAD THE AREA...AS WINDS AT ALL LEVELS GRADUALLY COME AROUND TO THE WEST...UNDER INCREASINGLY DOWNSLOPE FLOW. ONE THING TO WATCH IS A BOUNDARY FORECAST BY THE ETA TO DROP INTO NORTHEAST COLORADO MONDAY AFTERNOON. SOME OF THE ETA SURFACE PROGS INDICATE THIS BOUNDARY COULD ENTER KIOWA COUNTY AT THAT TIME. THE AVN...ON THE OTHER HAND...KEEPS THE BOUNDARY WELL NORTH OF OUR CWA. FOR NOW WILL NOT PLAY THIS UP...AS FLOW ALOFT DOES NOT REALLY SUPPORT THE BOUNDARY MOVING INTO OUR CWA WITH ANY KIND OF VIGOR. SO WILL HAVE TO WAIT AND SEE WHAT HAPPENS AS WE GET CLOSER TO MONDAY AFTERNOON. FOR NOW...WILL KEEP DRY AND WARM FORECAST GOING THROUGH TUESDAY. OLD MEDIUM RANGE RUNS HAD THE NEXT UPPER TROUGH MOVING OVER COLORADO ON TUESDAY. THEY ARE NOW SLOWER WITH THIS FEATURE...SO TUESDAY NOW LOOKS LIKE ANOTHER WARM AND DRY DAY UNDER DRY SOUTHWEST FLOW. WEDNESDAY AND THURSDAY...ALL MEDIUM RANGE MODELS ARE CONSISTENT ON BRINGING A SIGNIFICANT TROUGH SOUTH ACROSS COLORADO...MORE SIGNIFICANT THAN IN PREVIOUS RUNS. LOOKS LIKE TROUGH WILL BRING SUBSTANTIALLY COOLER AIR TO THE REGION AS WELL AS A PRETTY FAIR CHANCE FOR THUNDERSTORMS. WITH IT BEING SO WARM TUESDAY...AND THEN BRINGING A RELATIVELY SHARP/COLD TROUGH QUICKLY SOUTH ACROSS THE REGION ON WEDNESDAY...MIGHT HAVE TO WATCH OUT FOR MORE SEVERE WEATHER. TROUGH LINGERS OVER THE AREA THROUGH THURSDAY FOR CONTINUED SHOWER CHANCES/COOLER TEMPS. FRIDAY AND SATURDAY...TROUGH MOVES EAST...AND A FLAT RIDGE REBUILDS OVER THE AREA. ITLL TURN WARM AGAIN...BUT STILL ENOUGH MOISTURE AROUND FOR A SLIGHT CHANCE OF SHOWERS/T-STORMS MOST AREAS. .PUB...NONE.
COZ058>081-092000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1210 PM MDT SAT JUN 9 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS... LOW LEVEL MOISTURE...DAYTIME HEATING AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL LEAD TO THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS EARLY THIS AFTERNOON. THESE STORMS WILL WORK SLOWLY EAST DURING THE AFTERNOON...ENCOUNTERING INCREASINGLY UNSTABLE AIR...WHICH MAY CAUSE THEM TO INTENSIFY. THERE IS THE POTENTIAL FOR ONE OR TWO STORMS TO BECOME SEVERE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS FOR SEVERE WEATHER INCLUDE EL PASO...KIOWA...BENT AND PROWERS COUNTIES. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP LATER TODAY IN SOUTHERN COLORADO WILL BE LARGE HAIL AND DAMAGING WINDS. STAY ABREAST OF THE LATEST NATIONAL WEATHER SERVICE WARNINGS AND FORECASTS BY MONITORING NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS. THE WEB SITE FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...WHICH CONTAINS WARNINGS...FORECASTS AND RADAR DATA IS WWW.CRH.NOAA.GOV/PUB.
The Pueblo radar (KPUX), 185 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251537, 5251538.